Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 30, 2005, 2:23 PM MST for Yavapai County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 2:23 PM MST (21:23 UTC)
- Expired
- Jul 30, 2005, 2:48 PM MST
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 51 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 302125 SVRFGZ AZC025-302200- /O.NEW.KFGZ.SV.W.0039.050730T2123Z-050730T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 223 PM MST SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 300 PM MST * AT 219 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MILEPOST 305 ON I-17...OR ABOUT 11 MILES SOUTHEAST OF SEDONA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILEPOST 305 ON I-17 BY 300 PM MST LAT...LON 3468 11171 3478 11166 3481 11177 3470 11177 $$ DL
1 follow-up statement
000 WWUS55 KFGZ 302148 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SAT JUL 30 2005 AZC025-302155- /O.CAN.KFGZ.SV.W.0039.000000T0000Z-050730T2200Z/ YAVAPAI AZ- 245 PM MST SAT JUL 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAVAPAI COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM LOCATED OVER THE STONEMAN LAKE EXIT ON INTERSTATE 17 HAD WEAKENED AND NO LONGER WAS SEVERE. THIS STORM WILL CONTINUE TO PRODUCE HEAVY RAIN ACROSS THE RATTLESNAKE AND JACKS CANYON AREAS EAST OF SEDONA AND HIGHWAY 179 SOUTH OF SEDONA THROUGH 330 PM MST. LAT...LON 3468 11171 3478 11166 3481 11177 3470 11177 $$ DL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:30 AM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 30, 9:30 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SAT JUL 30 2005 .SYNOPSIS...HIGH PRESSURE REMAINS CENTERED NEAR SOUTHERN COLORADO AND NORTHERN NEW MEXICO THIS MORNING...AND WILL CONTINUE TO ALLOW DEEP MONSOONAL MOISTURE ACROSS MUCH OF NORTHERN ARIZONA. THUS... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION THROUGH THE WEEKEND. TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMALS. && .DISCUSSION...STARTING THE DAY WITH MORE CLOUD COVER THAN THE PREVIOUS FEW MORNINGS. DEWPOINTS ALSO RATHER MOIST AT THIS HOUR WITH MOST OF THE FORECAST AREA EXHIBITING VALUES FROM THE UPPER 40S TO UPPER 50S. AN EXCEPTION BEING NORTHEASTERN AZ WHERE DRIER SURFACE DEWPOINTS CONTINUE IN THE 30S...AND PRECIPITABLE WATER VALUES LOOK TO BE DIMINISHED IN THIS REGION AS WELL. WITH THE INCREASED CLOUD COVER...EXPECT THE INITIATION OF NEW THUNDERSTORMS TO BE DELAYED UNTIL THIS AFTERNOON IN MANY AREAS...ASSOCIATED WITH THE LAG IN DIURNAL DAYTIME HEATING. REGARDLESS...CAN EXPECT ANOTHER DAY OF WIDESPREAD CONVECTION...FOCUSED MAINLY ACROSS PORTIONS OF THE MOGOLLON RIM...YAVAPAI COUNTY...AND NORTHERN GILA COUNTY. MID-LEVEL HIGH PRESSURE TO THE EAST DOES NOT APPEAR TO BE IN A HURRY TO ADVECT ELSEWHERE...SO CONTINUING WITH A MODERATE MONSOON FORECAST OF DAILY SHOWERS AND THUNDERSTORMS WILL BE THE NORM. ANTICIPATING TEMPERATURES TO REMAIN NEAR SEASONAL LEVELS WITH ONLY MINOR DAY-TO-DAY FLUCTUATION THROUGH THE END OF THE 7-DAY FORECAST PERIOD. && .AVIATION... FOR 18Z PACKAGE...ISOLATED STORMS CAN BE EXPECTED OVER FAR NORTHEAST ARIZONA AFT 19Z WITH BASES AROUND 15K FEET MSL. ELSEWHERE WITH TROPICAL MOISTURE ENTRENCHED OVER THE AREA...EXPECT STORMS TO DEVELOP OVER THE HIGHER TERRAIN BEFORE 18Z AND CONTINUE WITH SCT COVERAGE INTO THE EVENING HOURS WITH BASES BETWEEN 10K-13K FEET MSL. STORM MOVEMENT WILL BE TO THE NORTHWEST SOUTH OF FLAGSTAFF AND TO THE NORTH-NORTHEAST NORTH OF FLAGSTAFF. EXPECT STORMS TO DECREASE TO WDLY SCT SHOWERS AND THUNDERSTORMS AFT 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD/TC
Hazardous weather outlook, Jul 30, 10:00 AM MST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT JUL 30 2005 AZZ004>018-037>040-310700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE CONTINUES TO INCREASE ACROSS MUCH OF NORTHERN ARIZONA...AND WIDESPREAD THUNDERSTORMS WILL DEVELOP AGAIN BY THIS AFTERNOON. STORM ACTIVITY IS EXPECTED TO BE CONCENTRATED OVER THE MOGOLLON RIM...YAVAPAI COUNTY...AND NORTHERN GILA COUNTY. STORMS WILL BE LESS NUMEROUS NORTH AND EAST OF THE RIM. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AMOUNTS. THERE IS ALSO A THREAT OF SMALL HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AIR MASS WILL REMAIN MOIST AND UNSTABLE. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Jul 30, 4:30 PM MST | Flash Flood Warning | FGZ | Yavapai |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.